Beware...you May Wake Up Years Later with Restalyne Side Effects - New Jersey, NJ

I had restalyne injected in my tear troughs about...

I had restalyne injected in my tear troughs about every 6-9 months for two years with zero side effects, not even mild bruising or swelling. However, after my regular 6ish month injection in July of 2011, the nightmare began. It started as what I thought was a cyst type pimple under my eye but near my nose...that was on 8/11/11. By 8/13/11 I was admitted to the hospital, hooked up to IV antibiotics, ct scans, etc. I won't bore you with all the gory details but since then I have been hospitalized 3 more times and had 3 surgical procedures to remove the nodules that kept popping up on my face. I saw every specialist you could think of and I told all the docs I had the injections - they all dismissed me and said that restalyne is very well tolerated and wouldn't cause this type of infection, an infection they could never give a name to because all cultures, blood work came back normal. I just found out yesterday - after doing my own research and seeing my own plastic surgeon that it is a biofilm infection. Very little is known about it and it is very difficult to treat because the bacteria form a shell around themselves that make it 1000X harder to treat with antibiotics, yes, 1000X harder. And we thought MRSA was bad, this is MRSA on steroids. My plastic surgeon new exactly what it was and was devastated that I didn't see him sooner. I told him I would have but my concerns were dismissed by other specialists; I am a teacher, not an MD. We are now waiting to hear back from a pathologist in NYC who has experience with biofilms to decide on my course of treatment. I was told that if the infection is not treated properly it can recur at any time at any location where the restalyne was injected. He had one patient that didn't have symptoms until 3 years after her injection. I wish I had not been so vain; I used to be attractive, now I am disfigured. There should be a very large warning label that reads: "You run the risk of contracting a nasty, recurrent, disfiguring, hard to treat biofilm infection if you use this product....possibly years later."
noname

Love my doc - was not his fault and is helping me to get a stronger warning written into the literature for prospective patients.

5 out of 5 stars Overall rating
5 out of 5 stars Doctor's bedside manner
5 out of 5 stars Answered my questions
5 out of 5 stars After care follow-up
5 out of 5 stars Time spent with me
5 out of 5 stars Phone or email responsiveness
5 out of 5 stars Staff professionalism & courtesy
5 out of 5 stars Payment process
5 out of 5 stars Wait times
Was this review helpful? 5 others found this helpful